MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 30mm amplatzer septal occluder was chosen for implant using a 12f amplatzer trevisio delivery system.During the procedure, while deploying the right atrial disc after the left atrial disc was deployed, the device completely detached from the delivery cable.The cable connection was checked during prep ad prior to deployment.The patient was subsequently transferred to cardiac surgery, where a surgical intervention was performed to remove the device and close the path.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of premature separation during procedure was reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.A cine review was completed, stating "two still fluoro images were provided.The images do not show the premature detachment of the occluder, only after the occluder was released from the cable and embolized to the right atrium.One image was pre-detachment with the second image post detachment showing the embolized occluder." the device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported premature separation could not be determined.A surgical intervention was a result of case-specific circumstances, as the device was removed and the septum was closed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23732797
Report Number2135147-2025-07207
Device Sequence Number9710276
Product Code MLV
UDI-Device Identifier00811806010229
UDI-Public(01)00811806010229(17)300131(10)10710534
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-030
Device Catalogue Number9-ASD-030
Device Lot Number10710534
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12 F AMPLATZER TREVISIO DELIVERY SYSTEM.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age33 YR
Patient SexFemale
Patient Weight55 KG